Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 101, NWS Milwaukee, WI

November 19, 2022

NWS Milwaukee, WI issued this small craft advisory at Nov 19, 2022, 2:01 PM CST. It took effect at Nov 20, 2022, 3:00 PM CST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2022, 2:01 PM CST (20:01 UTC)
In effect from
Nov 20, 2022, 3:00 PM CST
Expired
Nov 20, 2022, 6:00 PM CST
In force
3 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 10:14 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 19, 10:14 AM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1014 AM CST Sat Nov 19 2022

.UPDATE...
(Issued 1002 AM CST Sat Nov 19 2022)

The cold front is almost to the lakeshore over southern WI and
convective snow showers are underway behind the front. Expect
brief snow showers with gusty winds through the rest of the
afternoon. Occasional drops to 2 miles of visibility have been
observed, and some lower drops can't be ruled out.

CMiller

&&

.SHORT TERM...
(Issued 230 AM CST Sat Nov 19 2022)

Today and Tonight:

This morning we will see an upper level shortwave pull through and
since there is some moisture associated with it and throughout the
column we should see some snow showers associated with it.
Currently we see mostly light snow to the northwest that will
eventually slide into the northwest parts of the CWA. Best chances
for snow with this will remain to the northern parts of the CWA.
The surface front remains a bit further back to the northwest but
it should provide a bit more snow than the shortwave with some low
level frontogenesis (mainly around 925mb) likely allowing for some
banding along the front. There is a slight chance for a snow
squall type situation with enhanced snow rates along the front but
it does not appear as though frontogenesis will be strong enough
to bring the kind of rates that would bring that situation to
reality. With the passage of this system, parts of the CWA,
especially further north should see around a half inch of
accumulation.

The front should pass through by the early afternoon bringing in
strong CAA behind the front. This should allow for some pretty
steep lapse rates behind the front and with the DGZ remaining
saturated we should see some good potential for snow showers
behind the front through the afternoon hours. The CAMs indicate
potential for some banded showers which if it were to be the case
should lead to some spots seeing more snow than others.
Accumulation from these will be uncertain depending on where gets
hit and for how long but another half inch would be possible with
some isolated areas seeing a little more. Into the evening this
should end given the moisture pushing out behind this system and
drying out the DGZ in addition to the tampering down of the lapse
rates into the evening. Generally through the day snowfall totals
shouldn't amount to more than an inch outside of some localized
spots.

Into the evening and night higher pressure to the south will slide
east pushing the system out and bringing us drier conditions.
Clearing skies should allow temperatures to fall into the single
digits overnight. While breezy conditions may impact how low
temperatures actually get the wind chill will likely reach into
the negative single digits across much of the area.

Kuroski

&&

.LONG TERM...
(Issued 300 AM CST Sat Nov 19 2022)

Sunday through Friday:

We'll be in northwest flow as the upper level trough departs with
increasing heights. A couple weak shortwave troughs will move
through each day Sunday through Tuesday. Not expecting any
precipitation, but could see more cloud cover. The good news is
there will be warm air advection overhead starting Sunday which
will help warm temperatures each day. There will be ridging aloft
Wednesday resulting in a nice fall day with temperatures getting
into the 40s. Southwest flow returns Wednesday night into Thursday
ahead of a deeper trough. We'll have to watch this late week
system to see if there will be any holiday travel impacts. Still a
bit of uncertainty with the track and timing as seen in ensemble
guidance.

RAH

&&

.AVIATION...
(Issued 1014 AM CST Sat Nov 19 2022)

Spotty convective snow showers are underway behind a passing cold
front over southern WI. A mix of IFR, MVFR, and VFR conditions are
underway with those lower flight categories more likely with the
passing snow showers. Snow showers should continue until shortly
after sunset, with gusty west northwest winds continuing until the
mid evening hours.

Overnight, winds will ease, and skies will clear, leading to VFR
conditions.

CMiller

&&

.MARINE...
(Issued 230 AM CST Sat Nov 19 2022)

With a low pressure system pushing east across Ontario today
expect breezy southwest winds ahead of the front. There should be
a period early this morning where southwest winds across the
southern half of the lake reach gale force ahead of the frontal
passage. This should be fairly brief with a lull in winds as the
front comes through. However directly behind the front we should
expect strong cold air advection which should allow for a more
prolonged period of west to northwest gales from the early to mid
afternoon through the mid evening for the south half of the lake
and through the early overnight period for the north half.
Overnight into Sunday winds will calm as higher pressure slides in
from the west. The higher pressure will slide out quickly with
another low to the north passing through. This will likely bring
another chance for gales Sunday night across parts of the open
waters, though strongest to the south.

Small Craft is ongoing for the nearshore waters with a Gales
Warning for the southern half of the lake (including nearshore)
starting at 12z with the Gale Warning for the northern half
starting by the mid afternoon. Gale Warning will end in the
evening/overnight. Another Small Craft will likely be needed
following the Gale Warning.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
     LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-
     LMZ878 until 9 PM Saturday.

     Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868...3 PM Saturday to 3 AM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Nov 19, 3:17 AM CST, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
317 AM CST Sat Nov 19 2022

WIZ046-047-051-052-056>060-062>072-200930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
317 AM CST Sat Nov 19 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Another round of snow showers expected early this morning with
lingering snow showers through this afternoon resulting in minor
accumulation and possibly some travel impacts.

Wind chills below zero expected tonight into early Sunday
morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Wind chills below zero expected into early Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-200930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
317 AM CST Sat Nov 19 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Gale Warning is in effect for the nearshore for gusts
approaching 35 knots for much of the day today into the evening
before weakening. A Small Craft Advisory will likely be needed to
follow.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small craft conditions, nearing gales for gusty southwest winds
may return Sunday night as well.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-200930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
317 AM CST Sat Nov 19 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

A Gale Warning is in effect over the lake for wind gusts to 35
knots or greater this morning through the evening. Initially
breezy southwest winds will turn northwest with the frontal
passage. The best chance for gales will be behind the front later
today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Another chance for gales comes Sunday night across primarily the
southern half of the lake at this points.

www.weather.gov/mkx

In the hours before

Special weather statement, Nov 19, 12:28 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service MILWAUKEE/SULLIVAN WI
1228 PM CST Sat Nov 19 2022

WIZ046-047-051-052-056>060-062>072-192230-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1228 PM CST Sat Nov 19 2022

...Intense But Brief Snow Showers Across Southern Wisconsin...

Scattered snow showers will continue to move across southern
Wisconsin this afternoon. These snow showers are intense and can
suddenly reduce visibility to a quarter mile or less and drop a
quick quarter inch of snow on roads. Use caution when traveling
today.

MRC

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 2:01 PM CSTGale WarningMKX43 hr

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.